Arkansas, 2007Damaging Wind in Arkansas, March 31, 2007
March 31, 2007 · NWS TSA · 1 event in 1 county or zone
An area of thunderstorms developed along and ahead of a cold front that moved into the area during the early morning hours. Instability was weak and thus only isolated severe weather occurred with the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms developed along and ahead of a cold front that moved into the area during the early morning hours. Instability was weak and thus only isolated severe weather occurred with the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 1:02 AM CST, 24 minutes earlier.
Area forecast discussion, Mar 31, 1:02 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT SAT MAR 31 2007
.MESOSCALE UPDATE...
OKALHOMA MESONET DATA SHOWS WINDS HAVE BEGUN TO GUST TO
NEAR 50 MPH FROM WESTERN MUSKOGEE COUNTY INTO WAGONER COUNTY
IN THE WAKE OF THE RAIN AND THUNDERSTORMS. WITH THE
STRENGTHENING LOW-LEVEL WINDS...THE SURFACE GUSTS ARE LIKEY
TO COME UP ANOTHER 10 MPH OR SO AND THAT CROSSES THE
THRESHOLD INTO A HIGH WIND WARNING.
THE LOW-LEVEL FLOW SHOULD BEGIN TO BACK DOWN AROUND 11Z AS
THE DEEPENING SYSTEM PULLS NORTH AND FURTHER AWAY FROM THE
AREA.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 6 AM SATURDAY FOR OKZ058-OKZ062-OKZ063-
OKZ067-OKZ068-OKZ069-OKZ070.
FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HIGH WIND WARNING UNTIL 6 AM SATURDAY FOR ARZ001-ARZ010.
&&
SHORT TERM...08Hazardous weather outlook, Mar 30, 4:25 AM CST, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT FRI MAR 30 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
524 AM CDT FRI MAR 30 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
ONSET...AFTER 2 AM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS
AFTER 2 AM.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...LATE AFTERNOON.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA.
ONSET...LATE AFTERNOON.
AREA AT GREATEST RISK...AREAS WEST OF HIGHWAY 69.
DISCUSSION...
HE MAIN UPPER LEVEL STORM SYSTEM WAS LOCATED OVER THE ROCKY
MOUNTAIN REGION THIS MORNING...WITH A SURFACE COLD FRONT LOCATED
OVER NORTHWEST OKLAHOMA. THE UPPER SYSTEM WILL BEGIN TO LIFT EAST
AND NORTHEAST TODAY. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
INCREASE IN SIGNIFICANTLY IN AREAL COVERAGE BY MID TO LATE
AFTERNOON. SLOW MOVING THUNDERSTORMS THAT REDEVELOP OVER THE SAME
AREA WILL PRESENT A FLASH FLOOD THREAT LATE THIS AFTERNOON AND
EVENING...WHERE LOCALIZED AMOUNTS MAY APPROACH 3 TO 4 INCHES ACROSS
PARTS OF EASTERN OKLAHOMA. A FLASH FLOOD WATCH REMAINS IN EFFECT
TODAY AND TONIGHT...SEE /OKCFFATSA/ FOR DETAILS. THE THREAT OF SEVERE
WEATHER MAY BE HAMPERED THIS AFTERNOON BY ONGOING RAIN AND
THUNDERSTORM ACTIVITY...AS THIS WOULD RESULT IN INSTABILITY AND CAPE
VALUES NOT SUPPORTIVE OF SEVERE THUNDERSTORMS. AS A 100 KNOT UPPER
LEVEL JET AND THE COLD FRONT APPROACH TONIGHT...THE IMPROVED
DYNAMICS MAY RESULT IN HIGHER POTENTIAL FOR SEVERE STORMS VERY LATE
TONIGHT ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. STRAIGHT
LINE WINDS APPEAR TO BE THE MAIN RISK FROM SEVERE STORMS
LATE...HOWEVER LOW AND MID LEVEL WIND FIELDS SUPPORT ROTATING STORMS
SHOULD ANY STORM MAINTAIN A STRONG UPDRAFT.
HOWEVER...THE LIMITING FACTOR WOULD BE STABILIZATION FROM PREVIOUS
CONVECTION. A DRY SLOT WILL PUSH INTO FAR WESTERN SECTIONS OF THE
OUTLOOKED AREA LATE TONIGHT...WHICH WILL MARK THE BEGINNING OF
DECREASED RAINFALL FROM SOUTHWEST TO NORTHEAST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE UPPER SYSTEM WILL QUICKLY LIFT NORTHEAST ON SATURDAY... HOWEVER
RAIN AND THUNDERSTORM CHANCES WILL REMAIN ACROSS FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY MORNING. SETTLED AND WARM
WEATHER IS EXPECTED FOR SUNDAY AND MONDAY. THUNDERSTORM CHANCES
RETURN AS A COLD FRONT MOVES THROUGH MONDAY NIGHT. A REINFORCING SH
SHOT OF COOLER AIR WILL APPROACH FROM THE NORTH LATER IN THE WORK
WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND STATEMENTS
CONCERNING CONVECTIVE CHANCES NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Mar 30, 7:49 PM CST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT FRI MAR 30 2007
OKZ071-073-310215-
MCINTOSH OK-PITTSBURG OK-
849 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH AND NORTHWESTERN PITTSBURG
AT 849 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF SCIPIO...MOVING NORTHEAST AT 60 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
EUFAULA...HANNA...RAIFORD...VIVIAN...STIDHAM...PIERCE...SCIPIO...
CROWDER...INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 30, 8:11 PM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT FRI MAR 30 2007
OKZ065-066-310245-
OKFUSKEE OK-OKMULGEE OK-
911 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WESTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
CENTRAL OKFUSKEE
AT 911 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF OKFUSKEE...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
OKFUSKEE AND OKMULGEE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 30, 8:18 PM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT FRI MAR 30 2007
OKZ070-071-310245-
MCINTOSH OK-MUSKOGEE OK-
918 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 918 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STIDHAM...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
CHECOTAH...VIVIAN...STIDHAM...PIERCE...RENTIESVILLE...COUNCIL
HILL...OKTAHA...WAINWRIGHT...BOYNTON...SUMMIT AND TAFT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 30, 9:42 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CDT FRI MAR 30 2007
OKZ053-310430-
CHOCTAW OK-
1042 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 1042 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF BOSWELL TO 29 MILES SOUTH
OF GRANT...MOVING NORTHEAST AT 40 MPH.
MUCH OF CHOCTAW COUNTY WILL BE AFFECTED BY THESE
THUNDERSTORMS...WHICH WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH.Special weather statement, Mar 31, 1:01 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
201 AM CDT SAT MAR 31 2007
ARZ002-011-310745-
CARROLL AR-MADISON AR-
201 AM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CENTRAL CARROLL AND NORTHEASTERN MADISON
AT 201 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF ROCKHOUSE TO 13 MILES SOUTH OF
MARBLE...MOVING NORTH AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...OAK HILL...PLEASANT RIDGE...BERRYVILLE...
EUREKA SPRINGS...DRYFORK...METALTON...RUDD...CABANAL...URBANETTE...
GRANDVIEW...BEAVER...MARBLE...ALABAM AND ROCKHOUSE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Thunderstorm Wind, Carroll
- When
- March 31, 1:26 AM CST
- Where
- Carroll County, 3 mi ENE of Urbanette
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 36.437, -93.480
Strong thunderstorm wind blew down a tree onto a home in Maple.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Illinois, March 31, 200711 injured · $1.2 million · 83 kt wind · 31 events
- Tornadoes and Flash Flooding in Texas, March 31, 20074 injured · $175,000 · EF2 · 7 events
- Lightning Strike in Tennessee, March 31, 20076 injured · $500,000 · 1 event
- Tornado and Hail in Iowa, March 31, 2007$162,000 · EF1 · 34 events
- Hail and Damaging Winds in Texas, March 31, 2007$239,000 · 59 kt wind · 11 events
- Tornado and Hail in Nebraska, March 31, 2007$55,000 · EF1 · 17 events
- Tornadoes and Hail in Iowa, March 31, 2007$80,000 · EF1 · 5 events
- Hail and Damaging Winds in Iowa, March 31, 2007$114,000 · 1 in hail · 20 events
- Damaging Winds in Arkansas, March 31, 2007$75,000 · 60 kt wind · 2 events
- Flash Flooding and Damaging Winds in Arkansas, March 31, 2007$50,000 · 61 kt wind · 6 events
- Damaging Wind in Kentucky, March 31, 2007$50,000 · 83 kt wind · 1 event
- Tornado and Hail in Missouri, March 31, 20072 injured · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14748.